Alert archive / Florida / Tornado Warnings in 2023
Tornado Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Mar 13, 2023, 11:29 AM EDT for Manatee County, Sarasota County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2023, 11:29 AM EDT (15:29 UTC)
- Expired
- Mar 13, 2023, 12:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Manatee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 45 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 11.8
The text
As transmitted.
538
WFUS52 KTBW 131529
TORTBW
FLC081-115-131600-
/O.NEW.KTBW.TO.W.0003.230313T1529Z-230313T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
1129 AM EDT Mon Mar 13 2023
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Southern Manatee County in west central Florida...
Northwestern Sarasota County in west central Florida...
* Until noon EDT.
* At 1129 AM EDT, a severe thunderstorm capable of producing a
tornado was located over Lake Sarasota, or near Sarasota, moving
east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southern Manatee and northwestern Sarasota Counties, including the
following locations... Gator Creek Estate, Bee Ridge, Hidden River
and Fruitville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2726 8251 2734 8252 2741 8231 2725 8225
TIME...MOT...LOC 1529Z 260DEG 21KT 2729 8246
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TBW1 follow-up statement
844
WWUS52 KTBW 131540
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1140 AM EDT Mon Mar 13 2023
FLC081-115-131600-
/O.CON.KTBW.TO.W.0003.000000T0000Z-230313T1600Z/
Manatee FL-Sarasota FL-
1140 AM EDT Mon Mar 13 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
SOUTHWESTERN MANATEE AND NORTH CENTRAL SARASOTA COUNTIES...
At 1139 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Lake Sarasota, or 9 miles east of Sarasota, moving
east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hidden River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2727 8242 2737 8242 2741 8231 2726 8226
TIME...MOT...LOC 1539Z 260DEG 21KT 2730 8239
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Mar 13, 9:59 AM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 13, 9:59 AM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
959 AM EDT Mon Mar 13 2023
...New UPDATE...
.UPDATE...
Issued at 955 AM EDT Mon Mar 13 2023
In general, the short-term forecast remains on track, no changes
were made. A line of showers is pushing southward ahead of an
approaching cold front. Right now it is located north of Nature
Coast, but KTBW radar imagery are showing some isolated to
scattered showers activity in some areas of the CWA. SPC has
highlighted our forecast area in a Marginal Risk of severe weather
today, which means that isolated severe storms will be possible
with periods of gusty winds, lightning, and perhaps some small
hail. Residents and visitors should stay weather-aware, keeping
multiple ways to receive weather alerts if needed.
General breezy winds will continue to gradually veer from W-SW to N
today into tomorrow as the front pushes through the area. Max temps
today will be in the mid 70s north to mid 80s south and interior.
Behind the front, we are anticipating a cooler/drier airmass to
filter into the area with temperatures expected to dip below normal
until Thursday.
&&
.AVIATION...
(12Z TAFS)
Issued at 743 AM EDT Mon Mar 13 2023
MVFR CIGs are the main impact at the moment and should continue for
the next hours. The line of showers ahead of the cold front will
continue to move southward into our region during today. Timing
confidence for impacts reflected in TAFs is moderate. Leave SHRA at
the northern TAF sites, however southern terminals are more likely
to see TSRA given later timing and greater instability as the day
progresses. Conditions are expected to return to VFR from north to
south once the storms move through later today, but winds should
remain somewhat breezy with a northerly component.
&&
.MARINE...
Issued at 400 AM EDT Mon Mar 13 2023
Deteriorating marine conditions are expected through the morning as
showers and thunderstorms move through coastal waters ahead of an
advancing cold front. Winds and seas are expected to build through
the day in response to the front as well. Small craft should
exercise caution. Winds are expected to remain elevated through
the middle of the week with a tighter gradient in place, and winds
should back to a northerly direction behind the front later
today. Seas of 2 to 4 feet are expected. A brief period of
quieter marine weather returns later in the week before the next
cold front arrives for the weekend.
&&
.FIRE WEATHER...
Issued at 400 AM EDT Mon Mar 13 2023
Showers and thunderstorms are expected today across the region.
However, overall rainfall is expected to be limited. Cooler and
drier air is then expected to settle in across the peninsula
through the middle of the week. In response, RH values are likely
to be critical for Tuesday and Wednesday. If winds end up being a
little stronger than currently forecast, red flag conditions are
possible. Currently not confident enough for a fire weather watch,
but fire weather concerns are elevated for Tuesday and Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 80 57 71 51 / 80 0 0 0
FMY 85 62 82 56 / 70 20 10 10
GIF 82 54 72 48 / 80 10 0 0
SRQ 83 57 74 52 / 80 10 0 0
BKV 80 47 71 41 / 70 0 0 0
SPG 80 59 71 55 / 80 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Gulf waters...None.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...Zayas
DECISION SUPPORT...Wynn
UPPER AIR/CLIMATE...FlanneryIn the hours before
Special weather statement, Mar 13, 11:02 AM EDT, 27 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1102 AM EDT Mon Mar 13 2023
FLZ043-142-242-131545-
Coastal Citrus FL-Inland Citrus FL-Sumter FL-
1102 AM EDT Mon Mar 13 2023
...A strong thunderstorm will impact portions of Citrus and
northwestern Sumter Counties through 1145 AM EDT...
At 1101 AM EDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Homosassa, or 14 miles west of Homosassa Springs,
moving east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Inverness, Homosassa Springs, Beverly Hills, Inverness Airport,
Crystal River Airport, Black Diamond, Homosassa, Inverness Highlands
South, Inverness Highlands North, Hernando, Sugarmill Woods, Arbor
Lakes, Lecanto, Citronelle, Leisure Acres, Inverness Highlands, Pine
Ridge, Heatherwood, Citrus Hills and Gospel Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2903 8243 2900 8236 2896 8231 2896 8223
2869 8221 2873 8277 2879 8281 2894 8282
TIME...MOT...LOC 1501Z 269DEG 35KT 2884 8278
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 4:13 AM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 16 hr |
| Mar 13, 5:25 AM EDT | Special Weather Statement | TBW | Levy | 50 min |
| Mar 13, 11:02 AM EDT | Special Weather Statement | TBW | Citrus | 43 min |
| Mar 13, 11:14 AM EDT | Tornado Warning | TBW | Sarasota | 16 min |
| Mar 13, 1:02 PM EDT | Special Marine Warning | TBW | 58 min | |
| Mar 13, 1:59 PM EDT | Special Weather Statement | TBW | Sarasota | 46 min |
| Mar 13, 4:10 PM EDT | Special Marine Warning | TBW | 50 min | |
| Mar 13, 4:38 PM EDT | Special Weather Statement | TBW | Charlotte | 37 min |
Nearby
Tornado Warnings in Florida, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.